# SDR VQIA2014030700005

- Difficulty date: February 13, 2014
- Submitted: March 7, 2014
- Operation: Air carrier
- Aircraft: N311AG
- Make and model: Boeing 727-17
- Aircraft serial: 20512
- System (JASC): 7830 · Engine Thrust Reverser
- Part: Cable
- Part number: 7447841
- Condition: Unsafetied
- Location: Thrust Reverser
- Part time: 3,500 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER LANDING, THE THRUST REVERSERS AND BRAKES WERE APPLIED TO STOP ACFT.  DURING DEPLOYMENT OF THRUST REVERSERS AND WHILE APPLYING REVERSE THRUST, EXPERIENCED AN ASYMMETRICAL PROBLEM WHICH CAUSED A LONGER THAN NORMAL ROLL AND DIFFICULTY STOPPING THE ACFT.  CAUSE OF MALFUNCTION, FOUND JAM-NUT AT THE LT THRUST REVERSER HYDRAULIC VALVE PUSH PULL CONTROL CABLE TO BE LOOSE AND NO SAFETY WHICH CAUSED THE ROD-END TO BACK OFF FROM THE CABLE.  THEREFORE EXTENDING THE CABLE BY .2500" WHICH CAUSED A MISALIGNMENT BETWEEN THE RIGGING HOLE AND THE OPERATING LEVER OF THE THRUST REVERSE VALVE.  THE SAFETY OF THE JAM-NUT IS CALLED OUT IN THE SUPER 27, AMM 78-31-04.  THIS ACFT HAS BEEN MODIFIED IAW STC: SA4363NM, SUPER 27 MODIFICATION OR VALSAN MODIFICATION, WHICH REPLACES THE POD ENGINES WITH JT8D-217C ENGINES AND WITH HYDRAULIC POWERED THRUST REVERSERS.  DO A 1 TIME VISUAL INSPECTION OF THE JAM-NUT AT THE THRUST REVERSER PUSH PULL CONTROL CABLE.  ENSURE THAT THE JAM-NUT IS TIGHT AND PROPERLY SAFTIED.
